Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Lie Symmetry Analysis and Conservation Laws of a Two-Wave Mode Equation for the Integrable Kadomtsev-Petviashvili Equation

Journal of Applied Nonlinear Dynamics 10(1) (2021) 65--79 | DOI:10.5890/JAND.2021.03.004

T.S. Moretlo$^1$, B. Muatjetjeja$^{1,2}$, A.R. Adem$^3$

$^1$ Department of Mathematical Sciences, North-West University, Private Bag X 2046, Mmabatho 2735, South Africa

$^2$ Department of Mathematics, Faculty of Science, University of Botswana, Private Bag 22, Gaborone, Botswana

$^3$ Department of Mathematical Sciences, University of South Africa, UNISA 0003, South Africa

Download Full Text PDF



Lie symmetry analysis is performed on a two-wave mode equation for the integrable Kadomtsev-Petviashvili (TKP) equation which describes the propagation of two different wave modes in the same direction simultaneously. The similarity reductions and an exact solution are computed. In addition to this, we derive the conservation laws for the underlying equation.


  1. [1]  Yuan, Y.Q., Tian, B., Liu, L., Wu, X.Y., and Sun, Y. (2018), Solitons for the (2+1)-dimensional Konopelchenko-Dubrovsky equations, Journal of Mathematical Analysis and Applications, 460, 476-486.
  2. [2]  Gao, X.Y. (2019), Mathematical view with observational/experimental consideration on certain (2+1)-dimensional waves in the cosmic/laboratory dusty plasmas, Applied Mathematics Letters, 91, 165-172
  3. [3]  Du, Z., Tian, B., Chai, H.P., Sun, Y., and Zhao, X.H. (2018), Rogue waves for the coupled variable-coefficient fourth-order nonlinear Schr\"{o}dinger equations in an inhomogeneous optical fiber, Chaos, Solitons and Fractals, 109, 90-98.
  4. [4]  Du, X.X., Tian, B., Wu, X.Y., Yin, H.M., and Zhang, C.R. (2018), Lie group analysis, analytic solutions and conservation laws of the (3+1)-dimensional Zakharov-Kuznetsov-Burgers equation in a collisionless magnetized electron-positron-ion plasma, The European Physical Journal Plus, 133, 378.
  5. [5]  Liu, L., Tian, B., Yuan, Y.Q., and Du, Z. (2018), Dark-bright solitons and semirational rogue waves for the coupled Sasa-Satsuma equations, Physical Review E, 97, 052217.
  6. [6]  Liu, L., Tiana, B., Yuan, Y.Q., and Sun, Y. (2018), Bright and dark N-soliton solutions for the (2+1)-dimensional Maccari system, The European Physical Journal Plus, 133, 72.
  7. [7]  Zhao, X.H., Tian, B., Xie, X.Y., Wu, X.Y., Sun, Y., and Guo, Y.J. (2018), Solitons, B\"{a}cklund transformation and Lax pair for a (2+1)-dimensional Davey-Stewartson system on surface waves of finite depth, Waves in Random and Complex Media, 28(2), 356-366
  8. [8]  Zhang, C.R., Tian, B., Wu, X.Y., Yuan, Y.Q., and Du, X.X. (2018), Rogue waves and solitons of the coherentlycoupled nonlinear Schr\"{o}dinger equations with the positive coherent coupling, Physica Scripta, 93, 095202, (11pp).
  9. [9]  Wu, X.Y., Tian, B., Liu, L., and Sun, Y. (2018), Rogue waves for a variable-coefficient Kadomtsev-Petviashvili equation in fluid mechanics, Computers and Mathematics with Applications, 76, 215-223.
  10. [10]  L\"{u}, X., Wang, J.P., Lin, F.H., and Zhou, X.W. (2018), Lump dynamics of a generalized two-dimensional Boussinesq equation in shallow water, Nonlinear Dynamics, 91, 1249-1259.
  11. [11]  Lin, F.H., Chen, S.T., Qu, Q.X., Wang, J.P., Zhou, X.W., and L\"{u}, X. (2018), Resonant multiple wave solutions to a new (3+1)-dimensional generalized Kadomtsev-Petviashvili equation: Linear superposition principle, Applied Mathematics Letters, 78, 112-117.
  12. [12]  Gao, L.N., Zi, Y.Y., Yin, Y.H., Ma, W.X., and L\"{u}, X. (2017), B\"{a}cklund transformation, multiple wave solutions and lumpsolutions to a (3+1)-dimensional nonlinear evolution equation, Nonlinear Dynamics, 89, 2233-2240.
  13. [13]  Yin, Y.H., Ma, W.X., Liu, J.G., and L\"{u}, X. (2018), Diversity of exact solutions to a (3+1)-dimensional nonlinear evolution equation and its reduction, Computers and Mathematics with Applications, 76, 1275-1283.
  14. [14]  L\"{u}, X., Chen, S.T., and Ma, W.X. (2016), Constructing lump solutions to a generalized Kadomtsev-Petviashvili-Boussinesq equation, Nonlinear Dynamics, 86, 523-534.
  15. [15]  L\"{u}, X. and Ma, W.X. (2016), Study of lump dynamics based on a dimensionally reduced Hirota bilinear equation, Nonlinear Dynamics, 85, 1217-1222.
  16. [16]  Gao, L.N., Zhao, X.Y., Zi, Y.Y., Yu, J., and L\"{u}, X. (2016), Resonant behavior of multiple wave solutions to a Hirota bilinear equation, Computers and Mathematics with Applications, 72, 1225-1229.
  17. [17]  L\"{u}, X. and Lin, F. (2016), Soliton excitations and shape-changing collisions in alphahelical proteins with interspine coupling at higher order, Communications in Nonlinear Science and Numerical Simulation, 32, 241-261.
  18. [18]  Wazwaz, A.M. (2005), Exact solutions for the ZK-MEW equation by using the tanh and sine-cosine methods, International Journal of Computer Mathematics, 82, 699-708.
  19. [19]  Wazwaz, A.M. (2006), The tanh and the sine-cosine methods for a reliable treatment of the modified equal width equation and its variants, Communications in Nonlinear Science and Numerical Simulation, 11, 148-160.
  20. [20]  Wazwaz, A.M. (2006), New travelling wave solutions of different physical structures to generalized BBM equation, Physics Letters A, 355, 358-362.
  21. [21]  Wazwaz, A.M. (2010), A study on KdV and Gardner equations with time-dependent coefficients and forcing terms, Applied Mathematics and Computation, 217, 2277-2281.
  22. [22]  Wazwaz, A.M. (2010), Completely integrable coupled KdV and coupled KP systems, Communications in Nonlinear Science and Numerical Simulations, 15, 2828-2835.
  23. [23]  Wazwaz, A.M. (2011), Integrability of coupled KdV equations, Central European Journal of Physics, 9, 835-840.
  24. [24]  Korteweg, D.J. and de Vries, G. (1895), On the change of form of long waves advancing in a rectangular canal, and on a new type of long stationary waves, Philosophical Magazine, 39, 422-443.
  25. [25]  Kadomtsev, B.B. and Petviashvili, V.I. (1970), On the stability of solitary waves in weakly dispersive media, Soviet Physics - Doklady, 15, 539-541.
  26. [26]  Korsunsky, S.V. (1994), Soliton solutions for a second-order KdV equation, Physics Letters A, 185, 174-176.
  27. [27]  Wazwaz, A.M. (2017), A study on a two-wavemode Kadomtsev-Petviashvili equation: conditions for multiple soliton solutions to exist, Mathematical Methods in the Applied Sciences, 40, 4128-4133
  28. [28]  Muatjetjeja, B. and Adem, A.R. (2017), Rosenau-KdV Equation Coupling with the Rosenau-RLW Equation: Conservation Laws and Exact Solutions, International Journal of Nonlinear Sciences and Numerical Simulation, 18, 451-456.